Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 79, NWS Houston/Galveston, TX

April 11, 2005Trinity County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 11, 2005, 7:16 AM CDT for Trinity County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2005, 7:16 AM CDT (12:16 UTC)
Expired
Apr 11, 2005, 8:00 AM CDT
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Trinity County, TX

The radar

The Houston radar (KHGX), 180 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 3:45 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1084 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.8
Supercell composite
12.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 5:00 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 11, 5:00 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
500 AM CDT MON APR 11 2005

.DISCUSSION...NEAR VERTICALLY STACKED LOW POSITIONED OVER KANSAS
EARLY THIS MORNING. ASCENT INCREASING ACROSS THE REGION ASSOCIATED
WITH FEATURE RESULTING IN CONSIDERABLE SHOWER AND THUNDERSTORM
ACTIVITY. SEVERAL WARNINGS ALREADY ISSUED. WILL SEE A CONTINUED
UNSETTLED WEATHER PATTERN THROUGH TODAY WITH A SEVERE THREAT
CONTINUING. RAIN CHANCES DIMINISH THIS EVENING AS LOW CONTINUES TO
MIGRATE EAST SENDING AN ASSOCIATED COLD FRONT OVER THE REGION.

&&

.MARINE...CONSIDERABLE SHOWER AND THUNDERSTORM ACTIVITY CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY IN ADVANCE OF A COLD FRONT
APPROACHING THE REGION. RAIN CHANCES WILL DIMINISH BY EVENING...
WITH OUR MODERATE SOUTHERLY FLOW BECOMING NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  52  73  55  76 /  90   0   0   0   0
HOUSTON (IAH)              73  54  73  57  77 /  90   0   0   0   0
GALVESTON (GLS)            74  62  71  64  73 /  90   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
      FOR THE FOLLOWING ZONES...BRAZORIA...CHAMBERS...FORT
      BEND...GALVESTON...HARRIS...HOUSTON...LIBERTY...
      MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...AND
      WALLER.

GM...
SEVERE THUNDERSTORM WATCH FROM 3 AM MONDAY UNTIL 11 AM MONDAY
      FOR THE FOLLOWING ZONES...GALVESTON BAY...AND WATERS FROM
      HIGH ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 10, 3:30 PM CDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
330 PM CDT SUN APR 10 2005

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111000-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
330 PM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AND MONDAY MORNING
ACROSS SOUTHEAST TEXAS...

.DAY ONE...TONIGHT AND EARLY MONDAY.
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AROUND MIDNIGHT AS
A STRONG UPPER LEVEL DISTURBANCE APPROACHES SOUTHEAST TEXAS.
A FEW SUPERCELLS ARE POSSIBLE AHEAD OF THE PRIMARY CONVECTIVE
CLUSTER. THESE DISCREET STORMS WILL HAVE THE POTENTIAL TO PRODUCE
TORNADOES AND LARGE HAIL. AS THE SYSTEM EVOLVES INTO A LINEAR
CONVECTIVE COMPLEX...THE PRIMARY SEVERE WEATHER HAZARD WILL BE
DAMAGING STRAIGHT LINE WINDS. THIS AREA OF STORMS WILL APPROACH A
BRYAN TO HALLETSVILLE LINE BY 1 AM...COLUMBUS TO MADISONVILLE LINE BY
3 AM...CROCKETT TO HOUSTON TO EDNA BY 5 AM AND CORRIGAN TO GALVESTON
BY 7 AM. INDIVIDUAL STORMS AHEAD OF THE LINE WILL ALSO BE COMMON.

ALTHOUGH INDIVIDUAL STORM MOTION WILL EXCEED 30 MPH...SOME
TRAINING OF STORMS IS LIKELY THUS YIELDING SOME VERY HEAVY
RAINFALL TOTALS. STORM MERGERS WILL ALSO OCCUR INCREASING THE RISK OF
HEAVY RAIN. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES SHOULD BE
COMMONPLACE...ISOLATED TOTALS OF 4 INCHES MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT INTO EARLY  MONDAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:33 AM CDTSevere Thunderstorm WarningHGXMontgomery, Walker42 min
Apr 11, 3:46 AM CDTSevere Thunderstorm WarningHGXGrimes, Waller44 min
Apr 11, 3:56 AM CDTSevere Thunderstorm WarningHGXTrinity49 min
Apr 11, 3:56 AM CDTSevere Thunderstorm WarningHGXTrinity50 min
Apr 11, 4:12 AM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker48 min
Apr 11, 4:25 AM CDTSevere Thunderstorm WarningHGXGrimes, Montgomery50 min
Apr 11, 4:58 AM CDTSevere Thunderstorm WarningHGXWalker47 min
Apr 11, 5:31 AM CDTTornado WarningHGXWalker29 min
Apr 11, 6:19 AM CDTSevere Thunderstorm WarningHGXGrimes41 min
Apr 11, 6:34 AM CDTSevere Thunderstorm WarningHGXWalker46 min
Apr 11, 7:39 AM CDTFlash Flood WarningHGXMontgomery, Trinity, Walker2 hr
Apr 11, 8:00 AM CDTSevere Thunderstorm WarningHGXSan Jacinto, Walker30 min
Apr 11, 8:24 AM CDTSevere Thunderstorm WarningHGXPolk66 min
Apr 11, 9:07 AM CDTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery38 min
Apr 11, 9:13 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto47 min
Apr 11, 9:16 AM CDTTornado WarningHGXHarris, Montgomery44 min
Apr 11, 9:52 AM CDTTornado WarningHGXHarris44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.